Alert archive / South Dakota / River Flood Warnings in 2019

River Flood Warning 56, NWS Aberdeen, SD

May 22, 2019Spink County, South Dakota

NWS Aberdeen, SD issued this river flood warning at May 22, 2019, 7:04 AM CDT for Spink County, South Dakota. It took effect at May 23, 2019, 1:00 AM CDT. It was in force for 11 days.

The area

The counties it named.

The facts

Issued
May 22, 2019, 7:04 AM CDT (12:04 UTC)
In effect from
May 23, 2019, 1:00 AM CDT
Expired
Jun 3, 2019, 9:33 AM CDT
In force
11 days
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Flood severity
Moderate

County Spink County, SD

The radar

The Aberdeen radar (KABR), 58 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at May 22, 6:18 AM CDT, 46 minutes earlier.

Area forecast discussion, May 22, 6:18 AM CDT, 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
618 AM CDT Wed May 22 2019

.SHORT TERM...(Today through Thursday Afternoon)
Issued at 340 AM CDT Wed May 22 2019

The very short term looks to calm down a bit over the next day or
so. Strong system currently entering southeast South Dakota will
continue to move north and east and fill as the day progresses. As
that occurs, winds will diminish, and waa band of pcpn will have
rotated mostly out of the cwa by noon. However, sct pcpn will remain
possible through the day as the upper low shears across the region.
With plenty of clouds around today, temperatures will only slightly
recover from Tuesday's levels.

For tonight and most of Thursday, sfc high pressure builds south
over the area. This should bring a reduction in clouds, but perhaps
not complete clearing. Light winds settle in over the region tnt,
but probably will be offset some by clouds, so didn't tank
temperatures, especially over the James valley.  With some sun,
the mercury should recover some on Thursday afternoon.

.LONG TERM...(Thursday Evening through Tuesday)
Issued at 340 AM CDT Wed May 22 2019

Next wave of low pressure moves northeast across the area Thursday
night into Friday morning, with more rainfall almost a certainty
once again over a widespread area. This system will be moving
through quicker than the current one over us, so expect amounts to
be generally less than an inch. Friday is shaping up to be an
interesting day, as initially, we'll still be dealing with clouds
and precip in the morning, especially over the northern CWA. But, by
afternoon, models are in good agreement in bringing a surge of dry
air into the region as southwest winds and strong warm air advection
take over. Clouds should depart rapidly to the north throughout the
day. This sets the stage for a decent warmup by afternoon, with
highs in the 60s to low 70s. In fact, would not be surprised if
forecast highs come up a few degrees over the next few forecast
shifts. Saturday still appears to be a dry day for right now as
surface high pressure moves across the area. The pattern continues
to be active as we head into early next week, with another decent
looking system moving in Monday night into Tuesday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 616 AM CDT Wed May 22 2019

A mix of IFR/MVFR cigs is expected through today at all terminals.
Vsbys may occasionally dip into the 3-5sm range during rain
showers today.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

SHORT TERM...TDK
LONG TERM...TMT
AVIATION...TDK
Hazardous weather outlook, May 22, 3:16 AM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
316 AM CDT Wed May 22 2019

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-230830-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
316 AM CDT Wed May 22 2019 /216 AM MDT Wed May 22 2019/

This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Occasional showers and thunderstorms are possible through the
upcoming weekend. Currently no severe weather is expected during
that time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:41 AM CDTRiver Flood WarningABRStanley65 hr
May 22, 8:34 AM CDTAreal Flood WarningABRHand6 hr
May 22, 2:08 PM CDTAreal Flood WarningABRHand22 hr

Nearby

River Flood Warnings in South Dakota, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.